Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Took sertaline and had hot flashes and burning sensation. How to fix it? Medication?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I took sertaline for two days and I started to feel hot flashes and burning sensation, so I did not take it today but I could not sleep because I have the hot flashes and burning sensation again eventhough i dod not take it . How can this be fixed? Should I take it?
Posted Mon, 30 Apr 2012 in General Health
Answered by Dr. Rakesh Madhyastha 41 minutes later

Thanks for the query

After reading your query, it looks like you are suffering from akathisia which is one of the side effects of sertaline. It is usually seen when sertaline is started or dose is increased. It will take several days for these effects to come down; sometimes this may take upto 2 weeks.
Another possibility is if you are taking disulfiram to fight alcoholism, then serrtaline is known to produce such symptoms in these people. You did not mention use of such medication.

Two things can be done in your case:
1. Dose of sertaline can be reduced.
2. A different drug can be introduced to tackle the same issue

Currently, there are no set medications to help reduce these effects of sertaline apart from stopping the drug. The effects of the drug will wean off slowly. I suggest you to review with your psychiatrist. Revision of your drugs as suggested is entailed.

Meanwhile I suggest you the following measures that might help you-
1. Drink plenty of water, keep yourself hydrated
2. Avoid strenuous exercise
3. Please speak to your doctor if you are having plans of travelling this week
4. Avoid alcohol this week

I hope I have answered your query, if there are no further queries please accept this answer

I wish you good health and a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor